Would like to seek your opinion and sharing,
following are my wife situation:
She is 33 years old (Asian female, just for reference as body metabolism to drugs could different) and recently in Dec 2009 diagnosed have
Right Temporal Lobe Hematoma (brain blood clot) sized 2.3 x 2.5 x 2.1 cm (CC x TS x AP).
Prior this diagnosed, she has symptoms as such:
1.Intense Headache and dizziness
2.Short period (10 seconds) like complete loss of muscle tone
3.Feel want to faint, and nausea and like want to vomit
4.Sometimes like as a sinking feeling in the pit of the stomach
or a sense of "deja vu" (already seen)
5.Smell something like alkohol which others did not smell it.
6. Could not walk steadily due to dizziness
Then after few round assesment (CT Scan, MRI, Cerebal Angiography) and monitoring her situation,
the neurosurgeon adviced to have surgery to remove that blood clot.
Surgery then performed about in end of Dec 2009, it was successfully to remove some part of blood clot.
According neurosurgeon, he removed/evacuated about 3/4 of blood clot, and there is still remaining about 1/4 blood clot,
because he did not want to search deep inside to remove that blood clot that near to hippotamus (memory area) of right temporal lobe,
to minimize risk/side affect of deficit of surgery.
Then after surgery, my wife was given medication consist of:
- Dilantin/Phenytoin (300 mg/day)
- and other brain-tonic/vitamin medication
just 2-3 days after surgery, she feels betters as such some symptoms was reduced
(e.g. Less headache, smell feeling no more, musle tone no more, deja vu feeling no more),
however she still feels symptoms like, Dizziness, sometime have some headache (although not intense)
Over time (about 3+ weeks after surgery) while she keep taking the medication, the more days pass,
she feel worse symptoms as such getting more dizziness and sometime stiff at neck, shoulder, head like want to fall down/cut,
and getting difficult to walk steadily.
Fortunely return to doctor and did blood test on Dilantin doses, and got caught that her body has overdose of Dilantin (21.78 ug/ml, normal should be 10-20 ug/ml)
which suspect the cause of those her above symptoms, consequently neurosurgeon adviced to stop that Dilantin,
and after following my wife also stop other all medication after one months from the date of surgery.
Now the time already pass two months since surgery, and one months stop over from medication,
however till now, my wife still feel following symptoms:
1. Dizziness still exist, thus walking could not be too long/far..
2. headache is lesser, sometime still happen
3. some time still have feeling like want to faint
4. stiff at neck and shoulder and head like weightless
5. sometime head like want to fall down
basically some thing like medical term they called as "Light-headedness"
Question to ask from forums/doctors/patients experiences before:
1. Whether my wife condition/symptoms consider as normal after this type of surgery?
2. How long normally those condition will getting better?
3. Any one have similiar of experiences that can share?
4. What should we further do, treatment, theraphy, medication?
5. Another point, during process of cerebal angiography my wife saying she feel some pain at his leg/front thigh area when radiologist push the catherer inside,
whereas heard from some others saying should not have those pain, could anyone share/comment this experience?